Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 2, 2008, 2:11 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 2:11 PM EDT (18:11 UTC)
- Expired
- Jul 2, 2008, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 021811
SVROKX
CTC007-011-021900-
/O.NEW.KOKX.SV.W.0063.080702T1811Z-080702T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
211 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 300 PM EDT...
* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR SALEM...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLCHESTER BY 220 PM...
LEBANON BY 240 PM...
LAT...LON 4139 7238 4151 7249 4160 7239 4161 7233
4165 7233 4166 7228 4169 7228 4172 7224
4166 7215 4163 7197
TIME...MOT...LOC 1811Z 228DEG 20KT 4151 7235
$$
MET1 follow-up statement
000
WWUS51 KOKX 021852
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
252 PM EDT WED JUL 2 2008
CTC007-011-021901-
/O.EXP.KOKX.SV.W.0063.000000T0000Z-080702T1900Z/
MIDDLESEX CT-NEW LONDON CT-
251 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEW LONDON AND
MIDDLESEX COUNTIES WILL EXPIRE AT 300 PM EDT...
THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4139 7238 4151 7249 4160 7239 4161 7233
4165 7233 4166 7228 4169 7228 4172 7224
4166 7215 4163 7197
TIME...MOT...LOC 1851Z 228DEG 20KT 4166 7213
$$
METWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:34 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 2, 1:34 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 134 PM EDT WED JUL 2 2008 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL LIFT ACROSS THE REGION TODAY...THEN HIGH PRESSURE BUILDS TO OUR SOUTH. A FRONT WILL APPROACH LATE THURSDAY AND THEN REMAIN PERCHED OVER THE LOCAL AREA THROUGH THE WEEKEND. WAVES OF LOW PRESSURE WILL DEVELOP AND MOVE ALONG THIS BOUNDARY PERIODICALLY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE UPPER LEVEL TROUGH WILL MOVE SLOWLY E ACROSS THE REGION THROUGH 6 PM. THE INSTABILITY AXIS HAS SHIFTED E OF NYC ACROSS EASTERN CT AND LONG ISLAND...WHICH IS WHERE THE HIGHEST PROBABILITY OF SHOWERS AND TSTMS WILL BE THROUGH 6 PM. DEW PT TEMPS HAVE DECREASED NEARLY 10 DEGS W OF NYC ON A DOWN SLOPE FLOW. I UPDATED THE FORECASTS AND REMOVED THE CHC OF TSTMS OVER AND W OF NYC FOR THIS AFTN. IN ADDITION...TEMPS WERE INCREASED SLIGHTLY AND MINOR ADJUSTMENTS WERE MADE TO DEW PT TEMPS WHICH ALSO IMPACT DERIVED GRIDS OF RH AND HEAT INDEX. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... THE 500 HPA TROUGH AXIS LIFTS NORTHEAST BY THIS EVENING. HEIGHTS ALOFT REBOUND AND SURFACE PRESSURE RISES AS THE WEAK SURFACE TROUGH DISSIPATES. THIS SHOULD GIVE US ABOUT A 12 TO 18 HOUR PERIOD WITH MAINLY CLEAR SKIES AND NO THREAT OF PRECIP UNTIL A WEAKENING COLD FRONT BEGINS TO APPROACH LATE THURSDAY. THIS FRONT WILL BE QUITE PROBLEMATIC OVER THE COMING DAYS AS IT IS EXPECTED TO STALL AND LINGER OVER THE REGION FOR SEVERAL DAYS. WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THURSDAY AFTERNOON INTO THURSDAY EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. THEN...THE THREAT OF PRECIP WILL BE PERSISTENT. TYPICALLY YOU WOULD EXPECT AN INCREASE IN INTENSITY AND COVERAGE OF PRECIP DURING THE AFTERNOON AND EVENING WITH A MINIMA OVERNIGHT INTO THE MORNING. HOWEVER... THERE MAY BE A FEW WAVES OF LOW PRESSURE THAT DEVELOP AND TRACK ALONG THE FRONT FROM FRIDAY ON. ITS STILL A BIT EARLY TO TIME THIS SPECIFIC WAVES THAT WOULD DISRUPT THE NORMAL DIURNAL PATTERN TO CONVECTION. EITHER WAY...EXPECT ABOVE NORMAL PROBABILITY OF PRECIPITATION. AS FOR TEMPS...ABOVE NORMAL TEMPS EXPECTED THROUGH THURSDAY. THEN...AN INCREASE IN EXPECTED CLOUD COVER AND THE POSSIBILITY OF STRATIFORM PRECIP COULD SUPPRESS HIGH TEMPS TO AT OR EVEN SLIGHTLY BELOW NORMAL FROM FRIDAY ON. LOW TEMPS SHOULD STAY AT OR ABOVE NORMAL DUE TO LACK OF FAVORABLE RADIATIONAL COOLING CONDITIONS AND EXPECTED HIGH MOISTURE CONTENT AIRMASS IN PLACE. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... MODELS ARE IN GENERAL AGREEMENT THAT A STALLED BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH THE HOLIDAY WEEKEND. HOWEVER...CONSIDERABLE DISAGREEMENT REMAINS CONCERNING THE TIMING AND COVERAGE OF CONVECTION. HAVE OPTED FOR CHANCE POPS THROUGH SUNDAY...WITH THE NEARBY FRONT SERVING AS A FOCUSING MECHANISM FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. THE FRONT WASHES OUT AFTER SUNDAY...BUT SOUTHERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN PLACE. WARM AND HUMID CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY...WITH DIURNALLY DRIVEN CONVECTION A POSSIBILITY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... CONVECTION MOVING EAST OF MOST TERMINALS AS MUCH DRIER AIR IN BOUNDARY LAYER HAS SWEPT IN BEHIND SFC TROUGH...MAINLY ACROSS NYC METRO TERMINALS. VFR CLOUDS AND CEILINGS AS UPPER TROUGH SHIFTS EAST...THEN CLEARING LATE THIS AFTERNOON AND EVENING. WEST FLOW BEHIND TROUGH WILL BACK TO THE SOUTHWEST ACROSS MOST TERMINALS. KBDR/KISP/KJFK AND KGON WILL OBSERVE SEA BREEZES AT 10 TO 15 KTS...HIGHEST JFK. FOR TONIGHT...CLEAR WITH LIGHT SW FLOW. KGON MAY OBSERVE MVFR VSBYS. DRY AND MAINLY CLEAR WITH INCREASING SOUTHWEST GRADIENT FLOW FOR THURSDAY. OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY... VERY UNSETTLED WEATHER PATTERN AHEAD. A CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING LATE THURSDAY...AND THE THREAT CONTINUES THROUGH SUNDAY. AS SUCH...MULTIPLE CHANCES FOR SUB VFR AS A FRONTAL SYSTEM BECOMES STALLED NEAR THE REGION. && .MARINE... THE SMALL CRAFT ADVISORY FOR SEAS FOR THE ATLANTIC OCEAN WATERS TODAY WAS CANCELED EARLIER THIS MORNING BASED ON CURRENT BUOY OBSERVATIONS AND SHORT TERM FORECAST TRENDS...AS SEAS SLOWLY SUBSIDE. THE PRESSURE GRADIENT IS FORECAST TO INCREASE TONIGHT INTO THURSDAY AHEAD OF AN APPROACHING COLD FRONT...WITH WINDS INCREASING TO 20 TO 25 KT RANGE BY THU AFTERNOON. THIS WILL LIKELY HAVE SEAS ACROSS OCEAN WATERS BUILDING BACK TO MARGINAL SCA BY THU MORNING...BUILDING TO THE 6 TO 7 FOOT RANGE BY THU AFTERNOON. SCA WILL LIKELY BE NEEDED FOR OCEAN SEAS...AND POSSIBLY FOR WIND GUSTS ACROSS ALL WATERS THURS INTO THURS EVENING. WINDS SUBSIDE AS A COLD FRONT PUSHES INTO THE AREA AND STALLS ACROSS OUR AREA FOR FRIDAY INTO THE HOLIDAY WEEKEND. A SERIES OF WAVES WILL MOVE ACROSS THE REGION DURING THIS TIME PERIOD...MAKING FOR UNSETTLED CONDITIONS. APPEARS WINDS SHOULD STAY BELOW SCA AT THIS TIME...BUT THERE IS SOME UNCERTAINTY ON THE STRENGTH OF THE WAVES AT THIS TIME. OCEAN SEAS WILL LIKELY BE SLOW TO SUBSIDE WITH A SOUTHERLY SWELL COMPONENT HANGING ON. && .HYDROLOGY... A BRIEF BURST OF LOCALIZED HEAVY RAIN IS POSSIBLE TODAY...BUT BASIN AVERAGES WILL REMAIN VERY LOW. OTHERWISE...MAINLY DRY THROUGH THURSDAY MORNING. ONGOING THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM THURSDAY AFTERNOON THROUGH THE WEEKEND. TOO EARLY TO TELL WHERE ANY PROBLEMS COULD OCCUR...AS THIS WILL DEPEND ON WHERE THE FRONTAL BOUNDARY SETS UP AND THE TIMING OF WAVES ALONG THE FRONT. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES OF AROUND 1 FT NEEDED FOR MINOR COASTAL FLOODING WITH THIS EVENING HIGH TIDE IN SOUTH SHORE BACK BAYS. TIDES FELL JUST SHORT OF MINOR FLOODING BENCHMARKS THIS PAST EVENING. WITH SOUTHERLY SWELLS SUBSIDING FURTHER TODAY...BELIEVE WATERS LEVELS IN THE SOUTH SHORE BACK BAYS SHOULD STAY BELOW MINOR FLOODING THRESHOLDS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...GC SHORT TERM... LONG TERM... AVIATION...PW MARINE...GC HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 414 AM EDT WED JUL 2 2008 CTZ005-006-NJZ002>005-NYZ067>070-030900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 414 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE MAIN HAZARD IS EXPECTED TO BE DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN...AS WELL AS FREQUENT CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007>012-NJZ006-011-NYZ071>081-030900- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 414 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-030900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 2, 9:50 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
950 AM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD PLEASANTVILLE 41.14N 73.78W
07/01/2008 WESTCHESTER NY DEPT OF HIGHWAYS
RIGHT LANE BLOCKED ON MANVILLE ROAD
0730 PM FLASH FLOOD 4 SW MOUNT KISCO 41.16N 73.78W
07/01/2008 WESTCHESTER NY PUBLIC
SAW MILL RIVER PARKWAY IMPASSABLE BY EXIT 32
0730 PM TSTM WND DMG BRIARCLIFF MANOR 41.14N 73.84W
07/01/2008 WESTCHESTER NY DEPT OF HIGHWAYS
TREE DOWN
0732 PM FLASH FLOOD NORTHVALE 41.01N 73.95W
07/01/2008 BERGEN NJ TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0732 PM FLASH FLOOD NORWOOD 40.99N 73.95W
07/01/2008 BERGEN NJ TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0732 PM FLASH FLOOD TAPPAN 41.03N 73.95W
07/01/2008 ROCKLAND NY TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0845 PM HAIL 4 SSE NAUGATUCK 41.44N 73.01W
07/01/2008 M0.75 INCH NEW HAVEN CT TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND
&&
JPSpecial weather statement, Jul 2, 12:09 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1209 PM EDT WED JUL 2 2008 NYZ078-080-021700- NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1209 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ISLIP...AND MOVING NORTHEAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS WILL OCCUR. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jul 2, 12:37 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1237 PM EDT WED JUL 2 2008 CTZ008-021715- NORTHERN NEW LONDON- 1237 PM EDT WED JUL 2 2008 ...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW LONDON COUNTY... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NORTH LYME...OR NEAR SALEM...AND MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE... NEAR SALEM BY 1250 PM. NEAR GALES FERRY BY 115 PM. FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...IS LIKELY WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MET
Special weather statement, Jul 2, 12:51 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1251 PM EDT WED JUL 2 2008 NYZ081-021715- SOUTHEAST SUFFOLK- 1251 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHINNECOCK HILLS...OR 6 MILES WEST OF SOUTHAMPTON...AND MOVING NORTHEAST AT 25 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MET
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:51 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 54 min |
| Jul 2, 1:12 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 23 min |
| Jul 2, 1:29 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 31 min |
| Jul 2, 1:40 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.